Famous 5mg limit of Predisone

Good morning everybody

I also managed to get down to 7mg Predisone on 30th August and went down to 6mg Predisone 2 weeks later. My ESR rose to 41 and my Rheumatalog put me again on 7mg Predisone. My latest blood test of ESR improved to 30, but years ago I had always 10 being healthy.

I have been now again for 6 weeks on 7mg Predisone. My tireness has gone and I slept much better but I suffer from a dull, numb headache off and on during the day.HJas anyone had a similar experience and is this a sign of the imflamation of PMR/GCA waking up again??

Very scared of a new flare up

5 Replies

oldestnewest
  • Hi,

    Not necessarily - I know others do get headaches from the Pred, but would suggest that you are mindful of any other symptoms - keeping a diary if necessary. It's very easy to think that any new symptom is related to GCA or PMR, and yes, of course sometimes they are -but not always. Have you had your eyes tested recently?

    Suggest when things have settled, and you do try reducing again, just try 0.5mg instead of 1mg a time, and maybe a slow plan. I found once I got to 7mg and below it more difficult to reduce than much higher doses.

  • Six mg was very obviously not enough to manage the inflammation - and when you flared it might have been better to go a bit further than just to 7mg, maybe 8mg would have done, to clear it out properly and stick there until the ESR is back down to nearer 10.

    The increased ESR is definitely a sign of the PMR having been allowed the upper hand - but PMR is just the name given to the set of symptoms which are due to an underlying autoimmune disorder. PMR is not the illness - the autoimmune bit it and it chugs along in the background all the time until it eventually burns out and you go into remission. It produces a new dose of inflammatory substances every morning which left alone would cause the symptoms again - the pred combats that and keeps you reasonably pain-free. Take too little and the inflammation etc builds up again because it isn't all cleared out - just like a dripping tap eventually will fill a bucket.

    Otherwise - DL has said it all.

  • Thank you very much DorsetLady for your advice.

    I had my eyes checked last month and

    I am now using eye drops to lower eye pressure.

    I also get now hot flushes like women in the menopause. Asume that this id also a side effect from Predisone.

  • The flushes can be from the PMR or from the pred - I had them long before being on pred and it wasn't the menopause.

  • Thank you PMRPro

You may also like...